question-icon

Is pregnancy possible despite having I pill within 12 hours of unprotected sex?

default
Posted on Mon, 25 May 2015
Question: Hello Doctor,
I am 24 year old, my periods had occurred on 3rd of April (First day) last month, on 23rd of April I had unprotected intercourse with my fiance in the morning, we were confident that he hadn't ejaculated in me, but while taking out his penis from my vagina, there might be something at the lower end of my vagina, to prevent from the risk of pregnancy i had took I- pill on 23rd itself within 12 hours, as per my mensuration cycle i was expecting my periods on 3rd May (i.e. today), but today morning i felt a bit of pus kind of thing on my left nipple. We are worried about the pregnancy and the delay in date of periods. And also worried that if there is nothing inside my vagina at all and had taken i pill keeping in mind a doubt about something had realsed at the lower end of my vagina, what will be the cause and side effects. Please reply me with your concern.
And from past one week i am even taking papaya and pomegranate juice and even taken sesame seeds two three times. To regularise my period cycle if possible. What i am doing is right or not?
doctor
Answered by Dr. Vivek Chail (1 hour later)
Brief Answer:
If periods dont happen in next 10 days then do home pregnancy test

Detailed Answer:
Hi XXXXXXX XXXXX,
Thanks for writing in to us.

I have read through your query in detail.
Please find my observations below.

1. You have done the right thing by taking iPill on April 23 2015 within 12 hours of having probable unprotected sexual intercourse. This medicine contains a high doe of hormone Levonorgestrel 1.5 mg and this causes abnormal conditions in uterus and prevents pregnancy.

2. It is important to note that taking iPill can cause early or late periods in most women. This is because of the high level of hormone and this is acceptable. Therefore you might have late periods this time and that is expected after taking iPill. Your periods might be irregular for the next two months.

3. Taking papaya and pomegranate juice will provide you iron and vitamins but is not a sure method to regularize periods.

4. Taking iPill should be done only in case of emergency and not monre than once in 2 to 3 months. It can cause hormonal imbalance and lead to polycystic ovaries, irregular cycles and also infertility in those who take it regularly.

5. Please use condoms during sexual intercourse with your fiance if you want to prevent pregnancy.

6. Right now there is no need to worry since iPill provides 95 percent protection when taken within 12 hours. Your periods are possibly delayed due to taking iPill and mental stress.

7. Please wait for 10 days more and if periods do not happen then get a home pregnancy test done. The small amount of discharge in your left breast might be because of slightly increased hormone prolactin and can be normal or breast massage during sexual excitement. If the discharge is continuous and persists then complete evaluation is advised.

Hope this answers your question. Please feel free to correct any oversight in my interpretation of your problems and discuss them in detail as per your requirements.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vivek Chail (1 hour later)
Hello doctor,
Thanks for your reply
Sir after taking bathe I checked vagina valve and at the end I found few blood molecules, I saw that on my finger tips, now i am worried that whether its mensuration bleeding or blood or any side effect of i-pill. Its not liquid but dense and not flowing. I again checked after half hour and again i found the same.
Sir please reply with your concern.
doctor
Answered by Dr. Vivek Chail (29 minutes later)
Brief Answer:
Little bleeding might occur a week after taking iPill in most women

Detailed Answer:
Hi XXXXXXX XXXX,
Thanks for writing back with an update.

1. It is possible that there is little bleeding and this is seen in many women about a week after taking iPill and is due to hormonal changes.

2. Another possibility is that you will have your periods bleeding in a day or two. Please check regularly and this bleeding might not be like your usual periods but will be less or more depending on the hormone changes after taking iPill.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vivek Chail (1 hour later)
Thank you doctor,
It has anything to do with pregnancy, i mean, having bleedings mean i am pregnant or there is still a chance of get pregnant...?
doctor
Answered by Dr. Vivek Chail (1 hour later)
Brief Answer:
Very less chance of pregnancy

Detailed Answer:
Hi XXXXXXX XXXXX,
Thanks for writing back with an update.

1. Taking iPill also have a small failure rate of less than 5 percent. It means that if 100 women had unprotected sex and they took iPill within 72 hours then less than 5 of them can still have a pregnancy.

2. If you took the iPill on 23 April 2015 then it is still too early to do a pregnancy test. The home pregnancy test is accurate only when it is done 15 days after the probable unprotected sexual intercourse.

3. Mental stress can also delay periods in women and please try to stay calm and do not worry. Most likely you will get periods soon. Even if you dont have periods by 10 May then you can do a home pregnancy test and consult your gynecologist if test is positive.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6852 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is pregnancy possible despite having I pill within 12 hours of unprotected sex?

Brief Answer: If periods dont happen in next 10 days then do home pregnancy test Detailed Answer: Hi XXXXXXX XXXXX, Thanks for writing in to us. I have read through your query in detail. Please find my observations below. 1. You have done the right thing by taking iPill on April 23 2015 within 12 hours of having probable unprotected sexual intercourse. This medicine contains a high doe of hormone Levonorgestrel 1.5 mg and this causes abnormal conditions in uterus and prevents pregnancy. 2. It is important to note that taking iPill can cause early or late periods in most women. This is because of the high level of hormone and this is acceptable. Therefore you might have late periods this time and that is expected after taking iPill. Your periods might be irregular for the next two months. 3. Taking papaya and pomegranate juice will provide you iron and vitamins but is not a sure method to regularize periods. 4. Taking iPill should be done only in case of emergency and not monre than once in 2 to 3 months. It can cause hormonal imbalance and lead to polycystic ovaries, irregular cycles and also infertility in those who take it regularly. 5. Please use condoms during sexual intercourse with your fiance if you want to prevent pregnancy. 6. Right now there is no need to worry since iPill provides 95 percent protection when taken within 12 hours. Your periods are possibly delayed due to taking iPill and mental stress. 7. Please wait for 10 days more and if periods do not happen then get a home pregnancy test done. The small amount of discharge in your left breast might be because of slightly increased hormone prolactin and can be normal or breast massage during sexual excitement. If the discharge is continuous and persists then complete evaluation is advised. Hope this answers your question. Please feel free to correct any oversight in my interpretation of your problems and discuss them in detail as per your requirements. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek